# SDR CA100525015

- Difficulty date: April 28, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- Make and model: Piper PA-44-180
- Aircraft time: 3,665 hours
- Engine: Lyc LO360A1H6
- Propeller: Hartzl HCC2YR2
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Elt
- Part number: S184050101
- Condition: Inoperative
- Location: Cabin
- Part time: 12 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ELT WAS INSTALLED APRIL 28, 2009 AND FUNCTION CHECKED BY THE INSTALLER. 30 DAY SELF CHECK TEST CARRIED OUT EACH MONTH AFTER INSTALLATION IAW DOC08038C, REV 2 PAGE 301.  ALL SELF TESTS RETURNED A NORMAL RESULT.  ELT WAS SWITCHED FROM ARM TO OFF POSITION WHEN REMOVED FROM ACFT FOR 12 MO PERFORMANCE TEST.  ON ARRIVAL AT TEST FACILITY WE WERE NOTIFIED THAT THE ELT WAS NON-FUNCTIONAL.  UNIT RETURNED FOR WARRANTY REPLACEMENT.  IN THE PROCESS OF MOVING THE MAIN SELECTION SWITCH FROM ARM TO OFF THE ELT FAILED.
